can a femoral hernia or inguinal cause severe diarrhea
Hello and thanks for any help.
I have had an inguinal hernia repair about 2 years ago. Three weeks ago I awoke with severe lower (r) quadrant pain with severe diarrhea. I saw my Dr., he put on flagyl. bentyl, and bactrim. Then lomotil then permalite. Diarrhea did not stop, turned a yellowish color, constant pain, and intestional spasms I really find very hard to tolerate. Last nite I checked myself for a hernia, and I do believe I found it. This 1 is located more by the thigh and groin than the other 1. I did go to ER had CT of Abd but it showed nothing. I have kept myself hydrated so blood work really didn't show anything unusual. Can my above symptoms show the possibilities of being a hernia? Oh no appetite but no vomiting or fever. Just don't feel good. I'm supposed to GI Dr. Weds. but I am really uncomfortable and like I said miseriblile.
Sometimes hernias can re occur. It could also be a femoral hernia. There is an inguinal ligament which separates the abdomen above from the thigh below. If the hernia is below this ligament then it is a femoral hernia.
It is unlikely that your symptoms are due to a hernia. Your persisting symptoms of nausea and malaise could indicate a viral gastroenteritis. The other causes could be jaundice if there is yellowish discoloration of skin, food poisoning if the symptoms occurred shortly after taking food, peptic ulcer disease and sometimes cholecystitis and pancreatitis. So, if your symptoms persist consult your doctor.
In the meantime continue to hydrate yourself and try to include yogurt in your diet.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.